# SDR 2005FA0000811

- Difficulty date: May 9, 2005
- Submitted: June 28, 2005
- Operation: General aviation
- Aircraft: N151LL
- Make and model: Piper PA-31-350
- Aircraft serial: 317852025
- System (JASC): 5797 · Wing System Wiring
- Part: Wire
- Condition: Shorted
- Location: Rt Wing
- Stage of operation: TO
- How discovered: O
- Nature of condition: A
- Precautionary procedure: C

## Discrepancy

RT WING EXPLODED ON TAKEOFF ROLL DUE TO IGNITED FUEL VAPORS TRAPPED IN EMPTY WING CAVITY OR OF FUEL CELLS.  INSP REVEALED; RT MAIN FUEL CELL VENT NIPPLE WAS BROKEN OFF, VERY BRITTLE AND DETERIORATED, ALLOWING FUEL VAPORS TO ACCUMULATE IN THIS CAVITY.  PREVIOUSLY INSTALLED COLEMILL WINGTIP AND LANDING LIGHT MODIFICATION WAS PERFORMED, ROUTING ITS 28 VOLT POWER WIRE FROM ROOT TIP FOLLOWING AFT STRINGER, PASSING THRU RIBS VIA STRINGER CUTOUTS WITH NO PROTECTION.  THIS WIRE WAS FOUND TO BE SHORTED AND BURNED OFF WITH EVIDENCE OF EXCESS ARCHING AT WING STA 148, BREAKER WAS POPPED CAUSING IGNITION OF ABOVE FUEL VAPORS.  INCIDENT COULD HAVE BEEN AVOIDED, PROPER FUEL CELL INSP AND ROUTING WIRES PROPERLY IAW ADV CIR.
